My doctor told me about it last week .All he said was that is being use over there and that it is a real breakthrough , but that the cost is really high.He thought it would be here soon.
I was just reading up on it. I think I found thr right one, it's called Exanta or dabigatran. One study said that folks that are on warfarin and have excellent INR might not benefit from switching.
More info here
Thanks, I did find some helpful information on wikipedia, and that was on "Dabigatran".
I do get by reasonably well on Warfarin, and it isn't expensive. So, it may not be the "silver bullet" for me as far as an improved QoL. I do have insurance, so the cast may not be real high, given I always hit my deductible early in the year. Up to that point the cost is high for everything (except Warfarin which is under $5 a month anyway).
My understanding is that the benefits are more around the lack of need for frequent INR testing but I don't know much more as I'm not on Coumadin or Warfarin at this time anyway.
I use to take Plavix (Clopidogrel as clopidogrel hydrogen sulfate). It likes the blood thinner as you described above. No need blood test and it won't cause excessive bleeding. It has been approved in Australia for a while. It comes with clopidogrel 75mg 28 tablets in a box. Cost AUD $82.79 for no medicare patient.
I have been diagnosed TIA. I also have a history of low platelets (ITP) so I can't take Warfarin nor Aspirin. The neurologist prescribed this Plavix for me. Although it mentioned won't cause excessive bleeding but it did't guarantee. It still make me bleed and lost a fair bit of blood. Now I stopped it, my platelets even fall lower than during I took the Plavix. The goodies is "no bleeding". Heamoglobin is climbing up.
I think fish oil and/or garlic will thin the blood more effective than Plavix.
The Plavix is widely advertised and available in the USA. I have discussed with my cardiologist in past years. He said, no way is it a substitute fo warfarin... but again I tolerate warfarin well. But too, I've never had any severe cuts while on warfarin.